Thursday, October 30, 2014
Just Diagnosed with Cancer? Chat with Experts

Thursday, August 26, 2010 trac312, Community Member, asks

Q: i have had a dark spot in the centre of my eye and have blurred vision. Is this normal after chemo?

I have been through chemo 6 treatments over 18 weeks, i have just had a lumpectomy and lympth nodes removed now this has happened, my optomitrist said today it could be fluid or it could possibly be a tumour is this all connected to my breast cancer?
Answer This
Answers (1)
Phyllis Johnson, Health Guide
8/26/10 10:18pm

Chemotherapy often affects vision because it can affect fluid retention, which can change vision.  I haven't heard about chemo causing a dark spot in the center of the eye, but I'm not a doctor, so it could be a rare chemo side effect.  Most of the people I know who had a change in their glasses prescription during chemo went back to normal after chemo.  I have read that one possible, but very uncommon, place that breast cancer can spread to is the eye.  I would suggest that you get your oncologist and optometrist talking to each other.  A referral to an opthamologist (eye surgeon) might be a good idea because an opthamologist has more experience dealing with eye tumors than an optometrist.  Any time someone is dealing with unusual medical side effects or complications, consulting with a doctor at a comprehensive cancer center or research hospital can be helpful.  I hope this turns out to be a temporary chemo side effect.

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By trac312, Community Member— Last Modified: 12/25/10, First Published: 08/26/10